Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 31, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 7, 2004, 9:48 AM CDT for Chickasaw County, Monroe County, Pontotoc County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2004, 9:48 AM CDT (14:48 UTC)
- Expired
- Jun 7, 2004, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Chickasaw County, MS, Monroe County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1113 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 071449
FFWMEM
MSC017-095-115-071745-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
948 AM CDT MON JUN 7 2004
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI
MONROE COUNTY IN NORTHEAST MISSISSIPPI
PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 1245 PM CDT
* AT 948 AM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN CONTINUING
ACROSS PONTOTOC...CHICKASAW AND MONROE COUNTIES. OVER TWO INCHES OF
RAIN HAS FALLEN ACROSS THESE COUNTIES SINCE 700 AM. WITH ADDTIONAL
THUNDERSTORMS MOVING INTO THE AREA...ANOTHER ONE TO TWO INCHES OF
RAIN IS POSSIBLE BY NOON.
* CITIES AFFECTED THROUGH 1245 PM CDT INCLUDE...
TROY...TREBLOC...SMITHVILLE...PRAIRIE...PONTOTOC...OKOLONA...NEW
WREN...HOUSTON...HOULKA...FURRS...AMORY...ABERDEEN
.EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...ROADS...AS WELL AS LAND ALONG THE BANKS OF
CREEKS AND STREAMS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3409 8884 3406 8834 3367 8831 3368 8870
3383 8871 3379 8912 3408 8914 3436 8926
3435 8884
$$1 follow-up statement
000 WGUS74 KMEG 071729 FFSMEM MSC017-095-115-071745- FLASH FLOOD STATEMENT...CORRECTED TO REMOVE LEE COUNTY NATIONAL WEATHER SERVICE MEMPHIS TN 1224 PM CDT MON JUN 7 2004 ...THE FLASH FLOOD WARNING FOR PONTOTOC...MONROE AND CHICKASAW COUNTIES WILL BE ALLOWED TO EXPIRE AT 1245 PM... AT 1224 PM CDT WEATHER RADAR INDICATED THE RAINFALL WAS DIMINISHING ACROSS PONTOTOC...MONROE AND CHICKASAW COUNTIES...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING IS POSSIBLE...BUT THE SERIOUS THREAT OF FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:33 AM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, Jun 7, 3:33 AM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 333 AM CDT MON JUN 7 2004 .DISCUSSION... MID SOUTH IN BETWEEN SYSTEMS THIS MORNING. THE FIRST IS A STUNNING MCC ACRS THE RED RIVER VALLEY WHILE THE OTHER IS A WEAK 500 MB SHORTWAVE OVER NRN AL THAT WAS KICKING OFF SOME SHOWERS FROM CENTRAL MS INTO NRN AL. SHOWERS STARTING TO DEVELOP ALONG THE SOUTHERN BORDER OF THE CWFA IN ASSOCIATION WITH THIS SECOND FEATURE. WL GO WITH HIGHEST POPS ACRS NE MS TODAY WITH LOWER VALUES HEADING TO THE NW TOWARD AR. BESIDES ANY PRECIP ASSOCD WITH SYSTEM OVER AL ALSO EXPECT SOME ISOLD AFTN/EVENING CONVECTION ACRS THE MID SOUTH. SHOULD SEE SOME SUNSHINE AND GOOD HEATING TODAY AND THIS WL CREATE SOME DECENT INSTABILITY BY LATER IN THE DAY. EARLY EVENING CONVECTION WL DIE OFF QUICKLY WITH LOSS OF HEATING LEAVING BEHIND PARTLY CLOUDY SKIES AND MILD TEMPS OVERNIGHT. UPPER PATTERN A LITTLE CONFUSED THIS WEEK THANKS TO INTRODUCTION OF THE MCC THAT IS CURRENTLY OVR THE RED RIVER VALLEY. NONETHELESS...EXPECT REMNANTS OF THIS SYSTEM TO REMAIN WELL TO THE WEST ON TUE WITH THE SHORTWAVE OVER AL DRIFTING TO THE EAST. AS A RESULT TUE SHOULD BE A ISOLD AFTN/EVE CONVECTION DAY WITH A GOOD AMOUNT OF SUNSHINE AND TEMPS IN THE UPPER 80S. LATE TUE NIGHT BOTH ETA AND GFS HINTING AT AN MCS DEVELOPING ACRS AR AFT MIDNIGHT SO WL KEEP A SMALL POP WEST OF THE RIVER. HAVE GIVEN UP ON TIMING CONVECTION AFT TUE. UPPER SHORTWAVE FORECAST TO MOVE INTO THE MID MS VALLEY AND MEANDER ACRS THE AREA WED AND THU. WL GO WITH 30 POPS DURING THE DAY AND 20 POPS AT NIGHT BOTH WED AND THU. MAYBE A BREAK ON FRI AS SHORTWAVE MOVES EAST A SHORTWAVE RIDGE BUILDS IN...PROBABLY STILL SOME AFTN/EVE CONVECTION THOUGH. SAT AND SUN LOOKS UNSETTLED WITH MORE TROFINESS ACRS THE REGION AND CHANCE FOR SHOWERS AND THUNDERSTORMS. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && SJM
Hazardous weather outlook, Jun 7, 4:22 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 422 AM CDT MON JUN 7 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-081000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 422 AM CDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP BY THIS AFTERNOON ACROSS THE MID SOUTH. AN ISOLATED STORM COULD HAVE GUSTY WINDS UP TO 40 MPH AND SMALL HAIL. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... A WARM AND HUMID AIRMASS IN PLACE ACROSS THE MID SOUTH WILL MAKE CONDITIONS FAVORABLE FOR THUNDERSTORMS DURING THE UPCOMING WEEK... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SJM
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.